Alert archive / Utah / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 49, NWS Salt Lake City, UT

October 10, 2025Kane County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Oct 10, 2025, 4:43 PM MDT for Kane County, Utah. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2025, 4:43 PM MDT (22:43 UTC)
Expired
Oct 10, 2025, 5:30 PM MDT
In force
47 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Kane County, UT

The radar

The Cedar City radar (KICX), 22 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

202 
WUUS55 KSLC 102243
SVRSLC
UTC025-102330-
/O.NEW.KSLC.SV.W.0049.251010T2243Z-251010T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
443 PM MDT Fri Oct 10 2025

The National Weather Service in Salt Lake City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Kane County in southern Utah...

* Until 530 PM MDT.

* At 443 PM MDT, a severe thunderstorm was located 13 miles southeast
  of Cedar Breaks National Monument, or 20 miles northeast of Zion
  National Park, moving east at 20 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Alton and Long Valley Junction.

This includes US Route 89 between mile markers 100 and 107.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3743 11277 3751 11278 3754 11270 3754 11248
      3743 11247
TIME...MOT...LOC 2243Z 256DEG 16KT 3747 11272 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

MPS
2 follow-up statements
293 
WWUS55 KSLC 102253
SVSSLC

Severe Weather Statement
National Weather Service Salt Lake City UT
453 PM MDT Fri Oct 10 2025

UTC025-102330-
/O.CON.KSLC.SV.W.0049.000000T0000Z-251010T2330Z/
Kane UT-
453 PM MDT Fri Oct 10 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHWESTERN KANE COUNTY...

At 453 PM MDT, a severe thunderstorm was located 14 miles southeast
of Cedar Breaks National Monument, or 23 miles northeast of Zion
National Park, moving east at 20 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Alton and Long Valley Junction.

This includes US Route 89 between mile markers 101 and 107.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3746 11270 3754 11270 3754 11248 3744 11247
TIME...MOT...LOC 2253Z 256DEG 16KT 3748 11266 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

MPS
408 
WWUS55 KSLC 102317
SVSSLC

Severe Weather Statement
National Weather Service Salt Lake City UT
517 PM MDT Fri Oct 10 2025

UTC025-102330-
/O.CON.KSLC.SV.W.0049.000000T0000Z-251010T2330Z/
Kane UT-
517 PM MDT Fri Oct 10 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHWESTERN KANE COUNTY...

At 517 PM MDT, a severe thunderstorm was located near Alton, 14 
miles south of Hatch, moving northeast at 20 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Alton and Long Valley Junction.

This includes US Route 89 between mile markers 101 and 107.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3745 11254 3754 11257 3754 11248 3744 11247
TIME...MOT...LOC 2317Z 230DEG 16KT 3745 11248 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 2:59 PM MDT, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 10, 2:59 PM MDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
259 PM MDT Fri Oct 10 2025

.SYNOPSIS...Showers and thunderstorms will continue as tropical
moisture continues to stream into Utah, producing a significant
flash flood threat, especially across southern and eastern Utah.
Heavy rainfall will remain a threat through at least Saturday, with
a heightened severe thunderstorm threat as a strong cold front
crosses the area late in the day.

&&

Key Messages:
* Tropical moisture will produce a continued significant flash
  flood threat through tomorrow, particularly across southern and
  eastern Utah. A Slight (Level 2 out of 4) to Moderate Risk
  (Level 3 out of 4) for excessive rainfall may result in flooding
  of slot canyons, normally dry washes, recent burn scars, and
  other flood-prone locations. Backcountry roads may become
  impassable.
* Strong to severe storms are possible tomorrow afternoon/evening
  as a potent cold front sweeps through the state, with a Marginal
  Risk (Level 1 out of 5) for severe thunderstorms. Strong storms
  are also possible in far southwest Utah later this afternoon and
  evening.
* Gusty southwesterly winds will develop ahead of this cold front
  tomorrow, especially west of I-15. The most likely gusts look to
  be 30-40 mph across western valleys, with a low (10-25%) chance
  of reaching 45 mph for most locations.
* Snow levels will plummet behind the cold front down to as low as
  6000 feet over northern Utah (7500 feet across central Utah),
  resulting in minor snow accumulations in the northern and
  central mountains.

Satellite analysis this afternoon shows a very large circulation
center just offshore of the the PacNW coast, while the remnants of
Post-Tropical Storm Priscilla are noted over the central Baja
Coast. Utah is under a southwesterly flow downstream of the PacNW
low, drawing tropical moisture from Priscilla into the area.
Latest PWAT analysis ranges from 1.3 inches across southern Utah,
with generally to around 0.9 inches across the north, around twice
the climatological norm. At the surface, dewpoints across
southern Utah have risen to the 50s and 60s, while across northern
Utah, they are slightly drier in the mid 40s to mid 50s.

Area radars show a relative lull in activity currently (outside
of the central spine of Utah mountains), though CAMs show
significant development later this afternoon and evening over
southern Utah, where the SPC mesoanalysis shows around 1,000 J/Kg
of MUCAPE and 20-30 kts of 0-6km shear. In fact, the SPC upgraded
far southwest Utah to a Marginal risk, so we will continue to
monitor for strong thunderstorms capable of gusty winds, hail, and
heavy rain. The threat continues into the night and generally
shifts east, with the highest potential for heavy rain along the
Utah/Arizona border during the overnight hours.

By tomorrow afternoon, the upstream low will approach Utah as an
open- wave trough, and stronger southwest flow will aid in
bringing increased shear to the area. The HREF ensemble mean shows
a sizable area of 500-1000+ J/kg of SBCAPE over Utah, along with
25-50+kt of SFC-500mb shear. With moisture remaining in place and
showers continuing, this will bring the potential for strong to
severe storms with a potential for strong winds and hail. This
will continue ahead of and along a strong cold front which will
cross northwest Utah late Saturday afternoon through Saturday
evening, and through the rest of the forecast area Saturday night
into Sunday morning. The Storm Prediction Center has a Marginal
Risk for severe weather for the vast majority of our forecast area
for Saturday. Additionally, northern Utah will likely see its
best window for significant precipitation on Saturday, especially
around the time of the frontal passage. The NBM has a 40-75%
chance of 1 inch or greater along the Wasatch Front between
Saturday morning and Sunday morning.

As the airmass gradually dries behind the cold front Saturday night
through Sunday, much cooler air will settle into the area. As snow
levels lower, expect some accumulating snow for the higher
elevations (generally 6000-6500ft or higher) of northern and central
Utah. Because the precipitation will be winding down as the cold air
moves in, snow accumulations are not expected to be significant(55%
chance of greater than 4 inches in the upper Cottonwoods but
generally less than 35% chance elsewhere).

A break in the weather is expected late Sunday through Monday, but
this break will be short-lived as the next storm system will amplify
along the West Coast on Monday before moving inland Tuesday into
Wednesday. This will bring increasing southerly flow along with some
moisture which, when aided by upper diffluence ahead of the storm,
will bring a period of unsettled weather back to the area.

&&

.AVIATION...KSLC...Low chances for thunderstorms exist through
roughly 01z; any storms that do develop will be capable of producing
lightning and heavy rain, with brief periods of MVFR conditions (10%
chance of brief IFR conditions) and squirrely winds. Chances for
more showers and isolated thunderstorms return overnight, though
uncertainty in exact timing is high since KSLC will be on the
northern fringe of these showers. Periods of moderate to heavy rain
will be possible with these showers. Stronger thunderstorms are
likely to develop Saturday afternoon ahead of a strong cold front.

.REST OF UTAH AND SOUTHWEST WYOMING...Showers and thunderstorms will
develop this afternoon and evening across much of Utah and southwest
Wyoming, with the main threats being heavy rain and MVFR-IFR
VIS/CIGs. After ~02z, most of this rainfall will become more
widespread but less intense, particularly over S-UT. Across N-UT/SW-
WY, forecast confidence is lower with when/if areas receive rainfall
overnight, with generally higher chance further south. Winds will
remain primarily southerly, though valleys may see light and
variable winds overnight. By Saturday afternoon, stronger
thunderstorms are expected to develop ahead of a strong cold front.

&&

.FIRE WEATHER...Tropical storm remnant moisture will bring elevated
humidity to the entire area and a very high chance of wetting
rains to the mountains of Utah from around Strawberry Reservoir
southward with widespread showers and thunderstorms. Areas east
of the Wasatch Plateau such as the San Rafael Swell will also see
a significant chance of heavy rain and near certain wetting rain
potential. The west deserts will have a much lower chance of
wetting rain, but even in those locations RHs will remain
elevated.

The main moisture push moves east of our area tomorrow, but
sufficient moisture will linger for an additional round of
showers/thunderstorms. In addition, a potent cold front will
slide through the area late in the day, bringing a high chance of
wetting rains for northern and central Utah. Additionally, gusty
southwest winds will develop in advance of the front west of I-15,
especially over southwest Utah. Higher elevations, generally
above 6500 feet, are expected to see accumulating snow Saturday
night through Sunday morning as a much cooler airmass settles into
the area behind the cold front.

A general warming and drying trend can be expected late Sunday
through Monday. However, another storm system will approach Utah
by the middle of next week, bringing another period of unsettled
weather to the area.&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch through Saturday evening for UTZ113-114-117-120>131.

WY...None.
&&

Van Cleave/Cunningham

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Oct 10, 3:55 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
355 PM MDT Fri Oct 10 2025

UTZ124-125-102230-
Southern Mountains UT-Zion National Park UT-
355 PM MDT Fri Oct 10 2025

...A strong thunderstorm will impact portions of southwestern
Garfield, east central Washington, northwestern Kane and southeastern
Iron Counties through 430 PM MDT
...

At 354 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Zion National Park, moving northeast at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Cedar Breaks National Monument, and Brian Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3733 11299 3750 11309 3775 11280 3744 11257
TIME...MOT...LOC 2154Z 226DEG 23KT 3738 11296

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH

MPS
Special weather statement, Oct 10, 4:31 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
431 PM MDT Fri Oct 10 2025

UTZ125-102300-
Southern Mountains UT-
431 PM MDT Fri Oct 10 2025

...A strong thunderstorm will impact portions of southwestern
Garfield, northwestern Kane and southeastern Iron Counties through
500 PM MDT...

At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Cedar Breaks National Monument, or 16 miles northeast
of Zion National Park, moving northeast at 20 mph.

HAZARD...Penny to nickel size hail and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Long Valley Junction.

This includes US Route 89 between mile markers 101 and 104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3741 11285 3752 11286 3766 11262 3745 11248
TIME...MOT...LOC 2230Z 235DEG 16KT 3746 11280

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MPS

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 6:29 PM MDTSpecial Weather StatementSLCSanpete46 min
Oct 10, 3:55 PM MDTSpecial Weather StatementSLC35 min
Oct 10, 4:31 PM MDTSpecial Weather StatementSLC29 min
Oct 10, 5:22 PM MDTSevere Thunderstorm WarningSLCKane23 min
Oct 10, 5:25 PM MDTSpecial Weather StatementSLCMillard50 min
Oct 10, 5:51 PM MDTSpecial Weather StatementSLCWashington24 min

Nearby

Severe Thunderstorm Warnings in Utah, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.